Alert archive / Arizona / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 127, NWS Flagstaff, AZ

July 6, 2006Apache County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 6, 2006, 11:10 AM MST for Apache County, Arizona. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2006, 11:10 AM MST (18:10 UTC)
Expired
Jul 6, 2006, 11:45 AM MST
In force
35 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

County Apache County, AZ

The radar

The Flagstaff radar (KFSX), 181 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 9:00 AM MST, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 6, 9:00 AM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 AM MST THU JUL 06 2006

.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE OVER
NORTHERN ARIZONA INTO THE WEEKEND. AS A RESULT...SCATTERED...MAINLY
AFTERNOON AND EVENING THUNDERSTORMS...WILL CONTINUE EACH DAY. EXPECT
TEMPERATURES TO REMAIN NEAR NORMAL.

&&

.DISCUSSION...HIGH PRESSURE IN THE MID TO UPPER LEVELS WAS CENTERED
OVER NEW MEXICO THIS MORNING. THIS WAS RESULTING IN A MOIST
SOUTHERLY FLOW ACROSS NORTHERN ARIZONA. THE 12Z SOUNDING AT
FLAGSTAFF CAME IN WITH A WARM CAP AT ABOUT 550 MB WITH A MOIST AND
COOL BOUNDARY LAYER. THE CAPE ON THE MORNING SOUNDING WAS LESS THAN
100 JOULES. DAYTIME HEATING WILL HELP TO GENERATE SOME EXTRA CAPE
BUT WITH SO MANY CLOUDS ACROSS ARIZONA AND THE COOL BOUNDARY LAYER
JUST LOOKING AT SCATTERED THUNDERSTORM ACTIVITY. THERE IS A 15-20
KNOT SOUTHERLY FLOW ALOFT WHICH COULD RESULT IN TRAINING OF
STORM CELLS WITH THE POTENTIAL FOR ISOLATED AREAS OF FLOODING. THE
THREAT FOR SEVERE STORMS TODAY IS NEAR ZERO.

FOR FRIDAY AND INTO NEXT WEEK THE MID TO UPPER HIGH MOVES SOUTHWARD
SLIGHTLY BUT THE MOIST SOUTHERLY FLOW IS EXPECTED TO CONTINUE. AS A
RESULT...EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY WITH
TEMPERATURE REMAINING NEAR NORMAL.

MCCOLLUM
&&

.AVIATION...FOR THE 18Z PACKAGE...THUNDERSTORM COVERAGE WILL
INCREASE DURING THE MORNING HOURS OVER NRN AZ. EXPECT WIND GUSTS UP
TO 40 KTS WITH THE STRONGEST STORMS ALONG WITH LOCAL CEILINGS DOWN
TO 3 KFT. STORMS WILL GRADUALLY DIMINISH AFTER 03Z. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

ONTON
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 6, 10:00 AM MST, 1 hour 10 minutes before
PHXWRKHWO DDHHMM

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST THU JUL 6 2006

AZZ004>018-037>040-070700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

MOISTURE WILL CONTINUE TO STREAM ACROSS THE AREA FROM THE SOUTH.
AS A RESULT...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP
DURING THE AFTERNOON AND THEN CONTINUE INTO THE EVENING. THE MAIN
THREAT FROM THUNDERSTORM ACTIVITY TODAY WILL BE ISOLATED AREAS OF
FLASH FLOODING. THE STRONGEST STORMS ARE LIKELY TO BE ACROSS THE AREA
OF THE GRAND CANYON...PAGE AND THE KAIBAB PLATEAU WHERE THE BEST
COMBINATION OF MOISTURE...DAYTIME HEATING AND LOW LEVEL FLOW WILL
BE LOCATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN ARIZONA
EACH DAY. GUSTY WINDS...LOCALLY HEAVY RAIN AND HAIL WILL BE POSSIBLE
WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 11:16 AM MSTSevere Thunderstorm WarningFGZApache44 min
Jul 6, 12:44 PM MSTSevere Thunderstorm WarningFGZCoconino30 min
Jul 6, 1:01 PM MSTFlash Flood WarningFGZCoconino59 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.